Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Nightmares with Atripla
Dec 18, 2010

I am an unmedicated person living with HIV. My doctor has discussed starting me on Atripla. I have been told that vivid dreams are often a part of this medication; I already have quite bad dreams and am worried about compounding my problem. Would it be beneficial to take this medication in the AM?

Response from Dr. Frascino

Hi,

Atripla can cause a variety of central nervous system side effects, including vivid dreams and making you feel spacey. Often these problems subside considerably within four to six weeks. Sometimes the symptoms don't subside or are so severe that a change in antiretrovirals is necessary. Some folks experience absolutely no problems with Atripla. Atripla is a once-per-day medication. Most folks take it at night because they feel it is better tolerated if they sleep through the first six to eight hours of each dose. However, if Atripla doesn't cause any problems, it can be taken in the morning or at any other time of day.

I took Atripla briefly and quite enjoyed the vivid dreams! But that's another story. There are also many good alternative regimens now available if Atripla is not right for you. Continue to discuss your concerns with your HIV doctor and check out the more detailed information about Atripla in the archives of this forum and elsewhere on this site.

Good luck.

Dr. Bob


Previous
Death (HIV/AIDS A CHRONIC, NOT ALWAYS SO MANAGEABLE, CONDITION, 2010) ( HIV AND ACCELERATED AGING, 2010)
Next
change of medication

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement